Alert archive / Idaho / Red Flag Warnings in 2010
Red Flag Warning 13, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 3, 2010, 2:06 PM MDT for 15 counties in Idaho. It took effect at Sep 4, 2010, 12:00 PM MDT. It was in force for 33 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 3, 2010, 2:06 PM MDT (20:06 UTC)
- In effect from
- Sep 4, 2010, 12:00 PM MDT
- Expired
- Sep 5, 2010, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 11:25 AM MDT | DUST STORM | 2 S Hamer, ID | VISIBILITIES FROM DUST AND SMOKE REPORTED ALONG INTERSTATE 15 FROM MILEPOST 135 TO 155. VISIBILITIES SOMETIMES BELOW 1/3 MILE. |
| Sep 5, 3:36 PM MDT | NON-TSTM WND DMG | Pocatello, ID | REPORT OF LARGE TREE DOWN NEAR STANFORD AVENUE IN POCATELLO. |
| Sep 5, 4:03 PM MDT | NON-TSTM WND DMG | Idaho Falls Arpt, ID | SMALL EXPERIMENTAL AIRCRAFT WAS BLOWN OFF THE RUNWAY. THE AIRCRAFT LATER FLIPPED WHILE IT WAS BEING TOWED. |
| Sep 5, 5:33 PM MDT | NON-TSTM WND DMG | 1 Ese Rexburg, ID | HIGH WINDS UPROOTED AND DESTROYED 30-FOOT PEAR TREE - WHEN TREE WENT DOWN IT TOOK OUT AN ANCHOR-WIRE TO LARGE ANTENNA...WHICH STAYED IN PLACE. PEAR TREE ESTIMATED TO BE WORTH AROUND 250 DOLLARS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2521 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219 WWUS85 KPIH 032006 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 206 PM MDT FRI SEP 3 2010 IDZ409-410-412-041000- /O.UPG.KPIH.FW.A.0007.100904T1800Z-100906T0000Z/ /O.NEW.KPIH.FW.W.0013.100904T1800Z-100906T0000Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 206 PM MDT FRI SEP 3 2010 ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY FOR GUSTY WINDS...LOW HUMIDITY AND HIGH HAINES INDICES FOR FIRE ZONES 409...410 AND 412... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * WIND: SOUTHWEST WITH GUSTS OF 25 TO 35 MPH ARE LIKELY SATURDAY AFTERNOON AND EVENING..WITH GUSTS APPROACHING 40 MPH IN THE SNAKE PLAIN. WINDS WILL DIMINISH SATURDAY NIGHT...THEN BECOME WESTERLY WITH GUSTS OF 30 TO 40 MPH ON SUNDAY AS A COLD FRONT MOVES THROUGH EASTERN IDAHO. GUSTS IN THE SNAKE PLAIN WILL APPROACH 45 MPH. * HUMIDITY: SATURDAY AFTERNOON VALUES AT OR BELOW 15 PERCENT AND 15 TO 25 PERCENT ON SUNDAY. * HAINES: INDEX VALUES OF 5 AND 6 FOR SATURDAY AFTERNOON AND EVENING. * IMPACTS: A COMBINATION OF HIGH HAINES INDICES...LOW HUMIDITY AND GUSTY WINDS COULD LEAD TO DANGEROUS CONDITIONS AND RAPID FIRE GROWTH ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-413-041000- /O.UPG.KPIH.FW.A.0007.100904T1800Z-100906T0000Z/ /O.NEW.KPIH.FW.W.0013.100904T1800Z-100906T0000Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 206 PM MDT FRI SEP 3 2010 ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES INDICES AND ISOLATED THUNDERSTORMS FOR FIRE ZONES 411 AND 413 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 7000 FEET...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 7000 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 7000 FEET. * WIND: SOUTHWEST WITH GUSTS OF 25 TO 35 MPH SATURDAY AFTERNOON AND EVENING. WINDS WILL DIMINISH SATURDAY NIGHT...THEN BECOME WESTERLY WITH GUSTS OF 25 TO 35 MPH ON SUNDAY AS A COLD FRONT MOVES THROUGH EASTERN IDAHO. * HUMIDITY: SATURDAY AFTERNOON VALUES AT OR BELOW 15 PERCENT AND 15 TO 25 PERCENT ON SUNDAY. * HAINES: INDEX VALUES OF 6 FOR SATURDAY AFTERNOON AND EVENING. * THUNDERSTORMS: SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP SATURDAY AFTERNOON AND CONTINUE THROUGH SUNDAY. THE BEST CHANCE FOR DEVELOPMENT WILL ACROSS THE UPPER SNAKE HIGHLANDS...CARIBOU AND EASTERN HIGHLANDS. * IMPACTS: A COMBINATION OF HIGH HAINES INDICES...LOW HUMIDITY...GUSTY WINDS AND POTENTIAL THUNDERSTORMS WILL LEAD TO DANGEROUS CONDITIONS AND RAPID FIRE GROWTH ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
005 WWUS85 KPIH 040913 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 313 AM MDT SAT SEP 4 2010 IDZ409-410-412-042115- /O.CON.KPIH.FW.W.0013.100904T1800Z-100906T0000Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 313 AM MDT SAT SEP 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT SUNDAY FOR GUSTY WINDS...LOW HUMIDITY AND HIGH HAINES INDICES FOR FIRE ZONES 409...410 AND 412... * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * WIND: SOUTHWEST WITH GUSTS OF 25 TO 35 MPH ARE LIKELY THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH TONIGHT...THEN BECOME WESTERLY WITH GUSTS OF 30 TO 40 MPH ON SUNDAY AS A COLD FRONT MOVES THROUGH EASTERN IDAHO. GUSTS IN THE SNAKE PLAIN WILL APPROACH 45 MPH. * HUMIDITY: 10 TO 15 PERCENT TODAY THEN 15 TO 25 PERCENT ON SUNDAY. * HAINES: VALUES OF 5 AND 6 THIS AFTERNOON AND EVENING. * IMPACTS: A COMBINATION OF HIGH HAINES INDICES...LOW HUMIDITY AND GUSTY WINDS COULD LEAD TO DANGEROUS CONDITIONS AND RAPID FIRE GROWTH ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-413-042115- /O.CON.KPIH.FW.W.0013.100904T1800Z-100906T0000Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 313 AM MDT SAT SEP 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT SUNDAY FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES INDICES AND ISOLATED THUNDERSTORMS FOR FIRE ZONES 411 AND 413 BELOW 7000 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 7000 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 7000 FEET. * WIND: SOUTHWEST WITH GUSTS OF 25 TO 35 MPH THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH TONIGHT...THEN BECOME WESTERLY WITH GUSTS OF 25 TO 35 MPH ON SUNDAY AS A COLD FRONT MOVES THROUGH EASTERN IDAHO. * HUMIDITY: AROUND 15 PERCENT TODAY AND 15 TO 25 PERCENT ON SUNDAY. * HAINES: VALUES OF 6 THIS AFTERNOON AND EVENING. * THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH SUNDAY. * IMPACTS: A COMBINATION OF HIGH HAINES INDICES...LOW HUMIDITY...GUSTY WINDS AND ISOLATED THUNDERSTORMS WILL LEAD TO DANGEROUS CONDITIONS AND RAPID FIRE GROWTH ACROSS THE WARNING AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
115 WWUS85 KPIH 042006 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 206 PM MDT SAT SEP 4 2010 IDZ409-410-412-051000- /O.CON.KPIH.FW.W.0013.000000T0000Z-100906T0000Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 206 PM MDT SAT SEP 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY FOR GUSTY WINDS...LOW HUMIDITY AND HIGH HAINES INDICES FOR FIRE ZONES 409...410 AND 412... * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * WIND: SOUTHWEST WITH GUSTS OF 25 TO 35 MPH ARE LIKELY THROUGH MIDNIGHT. WINDS WILL DIMINISH TONIGHT...THEN BECOME WESTERLY WITH GUSTS OF 30 TO 40 MPH ON SUNDAY AS A COLD FRONT MOVES THROUGH EASTERN IDAHO. GUSTS IN THE SNAKE PLAIN WILL BE AROUND 45 MPH. * HUMIDITY: 10 TO 15 PERCENT TODAY THEN 15 TO 25 PERCENT ON SUNDAY. * HAINES: VALUES OF 5 AND 6 THROUGH EVENING. THESE VALUES WILL DROP TONIGHT AND REMAIN AS 3 OR 4 ON SUNDAY. * IMPACTS: A COMBINATION OF HIGH HAINES INDICES...LOW HUMIDITY AND GUSTY WINDS COULD LEAD TO DANGEROUS CONDITIONS AND RAPID FIRE GROWTH ACROSS THE WARNING AREA TODAY. GUSTY WINDS BEHIND THE FRONT TOMORROW WILL ALSO PROMOTE RAPID FIRE GROWTH AS WELL. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS NORTHERN PORTIONS OF ZONE 410 AND THE MOUNTAINS OF 412 WHICH MAY ALSO LEAD TO NEW STARTS TONIGHT AND AND ESPECIALLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-413-051000- /O.CON.KPIH.FW.W.0013.000000T0000Z-100906T0000Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 206 PM MDT SAT SEP 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY FOR GUSTY WINDS...LOW HUMIDITY...HIGH HAINES INDICES AND ISOLATED THUNDERSTORMS FOR FIRE ZONES 411 AND 413 BELOW 7000 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 7000 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 7000 FEET. * WIND: SOUTHWEST WITH GUSTS OF 25 TO 35 MPH THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH TONIGHT...THEN BECOME WESTERLY WITH GUSTS OF 25 TO 40 MPH ON SUNDAY AS A COLD FRONT MOVES THROUGH EASTERN IDAHO. * HUMIDITY: AROUND 15 PERCENT TODAY AND 15 TO 25 PERCENT ON SUNDAY. * HAINES: VALUES OF 6 THROUGH EVENING. THESE VALUES WILL DROP TONIGHT AND REMAIN AS 3 OR 4 ON SUNDAY. * THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND LAST THROUGH SUNDAY. * IMPACTS: A COMBINATION OF HIGH HAINES INDICES...LOW HUMIDITY...GUSTY WINDS AND ISOLATED THUNDERSTORMS WILL LEAD TO DANGEROUS CONDITIONS WITH POSSIBLE NEW STARTS AND RAPID FIRE GROWTH ACROSS THE WARNING AREA TODAY. GUSTY WINDS BEHIND THE FRONT AND ISOLATED THUNDERSTORMS WILL CREATE SIMILAR CONDITIONS FOR SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
567 WWUS85 KPIH 050952 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 352 AM MDT SUN SEP 5 2010 IDZ409-410-412-060000- /O.CON.KPIH.FW.W.0013.000000T0000Z-100906T0000Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 352 AM MDT SUN SEP 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409...410 AND 412... * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * WIND: BECOME WESTERLY AT 30 TO 40 MPH TODAY AS A COLD FRONT MOVES THROUGH EASTERN IDAHO. GUSTS IN THE SNAKE PLAIN WILL BE AROUND 55 MPH. * HUMIDITY: 15 TO 25 PERCENT ON SUNDAY. * IMPACTS: A COMBINATION OF LOW HUMIDITY AND GUSTY WINDS COULD LEAD TO DANGEROUS CONDITIONS AND RAPID FIRE GROWTH ACROSS THE WARNING AREA TODAY. GUSTY WINDS BEHIND THE FRONT TODAY WILL ALSO PROMOTE RAPID FIRE GROWTH AS WELL. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS NORTHERN PORTIONS OF ZONE 410 AND THE MOUNTAINS OF 412 WHICH MAY ALSO LEAD TO NEW STARTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ411-413-060000- /O.CON.KPIH.FW.W.0013.000000T0000Z-100906T0000Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 352 AM MDT SUN SEP 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND ISOLATED THUNDERSTORMS FOR FIRE ZONES 411 AND 413 BELOW 7000 FEET... * AFFECTED AREA: IN IDAHO...FIRE ZONE 411 CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF BELOW 7000 FEET...FIRE ZONE 413 CARIBOU RANGE/CARIBOU NF BELOW 7000 FEET. * WIND: BECOME WESTERLY WITH GUSTS OF 25 TO 40 MPH TODAY AS A COLD FRONT MOVES THROUGH EASTERN IDAHO. * HUMIDITY: AROUND 15 TO 25 PERCENT ON TODAY. * THUNDERSTORMS: ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND LAST THROUGH SUNDAY. * IMPACTS: A COMBINATION OF LOW HUMIDITY...GUSTY WINDS AND ISOLATED THUNDERSTORMS WILL LEAD TO DANGEROUS CONDITIONS WITH POSSIBLE NEW STARTS AND RAPID FIRE GROWTH ACROSS THE WARNING AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
753 WWUS85 KPIH 052358 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 558 PM MDT SUN SEP 5 2010 IDZ411-413-060100- /O.EXP.KPIH.FW.W.0013.000000T0000Z-100906T0000Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 558 PM MDT SUN SEP 5 2010 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND ISOLATED THUNDERSTORMS FOR FIRE ZONES 411 AND 413 BELOW 7000 FEET... THE RED FLAG WARNING BELOW 7000 FEET WILL EXPIRE AT 6 PM MDT THIS EVENING. $$ IDZ409-410-412-060300- /O.EXT.KPIH.FW.W.0013.000000T0000Z-100906T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 558 PM MDT SUN SEP 5 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 409...410 AND 412... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: IN IDAHO...FIRE ZONE 409 MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM...FIRE ZONE 410 UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF. * WIND: BECOME WESTERLY AT 30 TO 40 MPH TODAY AS A COLD FRONT MOVES THROUGH EASTERN IDAHO. GUSTS IN THE SNAKE PLAIN WILL BE AROUND 55 MPH. * HUMIDITY: 15 TO 25 PERCENT ON SUNDAY. * IMPACTS: A COMBINATION OF LOW HUMIDITY AND GUSTY WINDS COULD LEAD TO DANGEROUS CONDITIONS AND RAPID FIRE GROWTH ACROSS THE WARNING AREA TODAY. GUSTY WINDS BEHIND THE FRONT TODAY WILL ALSO PROMOTE RAPID FIRE GROWTH AS WELL. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS NORTHERN PORTIONS OF ZONE 410 AND THE MOUNTAINS OF 412 WHICH MAY ALSO LEAD TO NEW STARTS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 3, 4:16 AM MDT, 9 hours 50 minutes earlier.
Area forecast discussion, Sep 3, 4:16 AM MDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 416 AM MDT FRI SEP 3 2010 .SHORT TERM...TODAY AND TOMORROW. HIGH PRESSURE RIDGE IS CURRENTLY OVER IDAHO. EXPECT WELL ABOVE NORMAL TEMPERATURES TODAY AND LIGHT WINDS. SATURDAY THE NEXT PACIFIC COLD FRONT WILL MAKE ITS WAY ON SHORE OVER WASHINGTON AND OREGON. EXPECT ANOTHER DAY OF WELL ABOVE AVERAGE TEMPERATURES SATURDAY BEFORE THE COLD FRONT ARRIVES ON SUNDAY. ADDITIONALLY...EXPECT HIGH SOUTHWEST WINDS ACROSS THE AREA WITH STRONGER WINDS ACROSS THE SNAKE RIVER PLAIN AND HIGHER TERRAIN. WYATT .LONG TERM...SUNDAY THROUGH FRIDAY. STRONG COLD FRONT MOVES THROUGH SOUTHEAST IDAHO. EXPECT ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE CENTRAL MOUNTAINS...UPPER SNAKE HIGHLANDS AND THE EASTERN HIGHLANDS SUNDAY. EXPECT HIGH TEMPERATURES SUNDAY TO DROP 20 TO 25 DEGREES FROM SATURDAY. ADDITIONALLY...EXPECT WESTERLY TO NORTHWESTERLY WINDS BEHIND THE FRONT OF 25 TO 30 MPH WITH GUSTS OF 35 T0 40 MPH. EXPECT A COLD LABOR DAY WITH MORNING LOWS IN THE MID 30S TO LOWER 40S ACROSS THE SNAKE RIVER PLAIN AND BELOW FREEZING IN THE MOUNTAINS. THE AFTERNOON HIGHS LABOR DAY WILL BE IN THE LOW 60S TO MID 60S ACROSS THE SNAKE RIVER PLAIN WITH UPPER 40S TO MID 50S IN THE MOUNTAINS. A WEAK RIDGE WILL BUILD IN TUESDAY MODERATING THE AFTERNOON TEMPERATURES BEFORE ANOTHER SYSTEM COMES THROUGH WEDNESDAY INTO THURSDAY KEEPING PRECIPITATION IN THE FORECAST. BOTH MODELS ARE THEN SHOWING WEAK RIDGING BUILDING BACK IN ON FRIDAY. WYATT && .AVIATION...LATEST SATELLITE IMAGERY WAS SHOWING A RIDGE OF HIGH PRESSURE BUILDING OVER THE REGION WITH DRY AND STABLE CONDITIONS EXPECTED THROUGHOUT THE NEXT 24HRS. HUSTON && .FIRE WEATHER...A RIDGE OF HIGH PRESSURE WAS BUILDING OVER THE INTERMOUNTAIN WEST THIS MORNING WHICH WILL PROVIDE DRY AND STABLE CONDITIONS THROUGHOUT THE DAY. FURTHER UPSTREAM...SATELLITE IMAGERY WAS CLEARLY SHOWING THE NEXT STORM SYSTEM PUSHING EAST TOWARD THE CANADIAN COAST. MODELS REMAIN FAIRLY CONSISTENT WITH THE IDEA THAT THIS FEATURE WILL MAKE LANDFALL THIS AFTERNOON AND THEN DIG SSE INTO THE NW STATES SATURDAY NIGHT AND SUNDAY. AN ACCOMPANYING COLD FRONT IS EXPECTED TO DEVELOP ACROSS ERN WASHINGTON AND OREGON EARLY SATURDAY THEN PUSH SE INTO THE IDAHO PANHANDLE SATURDAY AFTERNOON SPARKING THUNDERSTORM DEVELOPMENT ALONG A LINE FROM MISSOULA SW TO BAKER CITY OREGON. IN RESPONSE TO THE APPROACHING SYSTEM...RIDGE LEVEL WINDS WILL INCREASE ACROSS THE REGION AND WITH WARMING SURFACE TEMPERATURES GUSTY WINDS SHOULD MIX INTO THE VALLEYS DURING THE AFTERNOON...PERHAPS STRONG ENOUGH TO SATISFY RED FLAG CONDITIONS FOR SEVERAL HOURS SATURDAY AFTERNOON. THE COLD FRONT WILL CONTINUE TO SETTLE SE SATURDAY NIGHT WITH ACCOMPANYING CONVECTION SPREADING ACROSS THE CNTRL MOUNTAINS. BY NOON SUNDAY...THE FRONT IS EXPECTED TO SURGE EAST UP THE SNAKE RIVER PLAIN GENERATING STRONG GUSTY WINDS FROM THE SNAKE PLAINS SOUTH TO THE UTAH BORDER. AFTERNOON HUMIDITY LEVELS WILL RUN NEAR 15 PERCENT SUPPORTING RED FLAG CONDITIONS THROUGHOUT THE DAY. DRIER CONDITIONS FOLLOW MONDAY AND TUESDAY AS SRN IDAHO FALLS BETWEEN STORM SYSTEMS. ACTIVE CONDITIONS ARE EXPECTED TO PERSIST NEXT WEEK AS ANOTHER PAC STORM SYSTEM SPREADS ACROSS THE REGION AROUND MID-WEEK. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON BELOW 7000 FEET FOR THE IDZ411-413. FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY AFTERNOON IDZ409-410-412. &&
Hazardous weather outlook, Sep 3, 5:10 AM MDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 510 AM MDT FRI SEP 3 2010 IDZ017>025-031-032-041115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 510 AM MDT FRI SEP 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY LOOK FOR DRY AND WINDY CONDITIONS WITH ABOVE AVERAGE TEMPERATURES. THESE PARAMETERS COULD CREATE HAZARDOUS FIRE CONDITIONS. SUNDAY A STRONG COLD FRONT WILL MOVE THROUGH THE AREA DROPPING TEMPERATURES 20 TO 25 DEGREES FROM SATURDAY. EXPECT ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. SNOW SHOWERS ABOVE 7000 FT ARE POSSIBLE. MONDAY MORNING AS WELL AS TUESDAY MORNING NEAR FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY. EXPECT FREEZING TEMPERATURES IN THE MOUNTAINS MONDAY AND TUESDAY MORNINGS. EXPECT COLD TEMPERATURES LABOR DAY AFTERNOON AS WELL WITH HIGHS IN THE MID 60S IN THE SNAKE RIVER PLAIN AND IN THE 40S AND 50S IN THE MOUNTAINS. THOSE PLANNING FOR OUTDOOR RECREATION DURING THE HOLIDAY SHOULD BE PREPARED FOR THE WET CONDITIONS AND MUCH COOLER TEMPERATURES ARRIVING SUNDAY AND LASTING THROUGH MONDAY. TUESDAY THROUGH THURSDAY...LOOK FOR COOLER THAN NORMAL TEMPERATURES AS WELL AS CHANCES FOR PRECIPITATION THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Sep 3, 1:59 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 159 PM MDT FRI SEP 3 2010 IDZ017-020>025-041815- EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS...MALAD CITY...OAKLEY...ROCKLAND... DOWNEY...LAVA HOT SPRINGS...SODA SPRINGS...WAYAN...PRESTON... DAYTON...MONTPELIER...GEORGETOWN...PARIS 159 PM MDT FRI SEP 3 2010 ...AUTUMN-LIKE WEATHER ARRIVING FOR THE LABOR DAY WEEKEND... A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHERN IDAHO ON SATURDAY AFTERNOON AND EVENING. AS IT DOES...WIND IN THE SNAKE RIVER PLAIN...EASTERN MAGIC VALLEY...AND IN THE RIVER DRAINAGES SOUTH OF THE SNAKE RIVER WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS. THIS WILL CREATE BLOWING DUST HAZARDS AS WELL AS SMALL CRAFT HAZARDS ON AREA LAKES. TEMPERATURES ON SATURDAY WILL STILL WARM INTO THE SEVENTIES AND EIGHTIES...BUT BY SUNDAY AFTERNOON THE HIGHS WILL BE 18 TO 25 DEGREES COLDER...AFTER THE POLAR AIRMASS SETTLES INTO EASTERN IDAHO. WIND WILL BE EVEN STRONGER ON SUNDAY BEHIND THIS FRONT...WITH 30 TO 40 MPH WIND AND GUSTS TO NEAR 55 MPH ON SUNDAY AFTERNOON. AS THE WIND SUBSIDES SUNDAY NIGHT...THE RISK OF FROST AND FREEZING CONDITIONS WILL LOOM AS TEMPERATURES EVEN IN THE SNAKE RIVER PLAIN LOWER INTO THE LOWER TO MIDDLE THIRTIES. WIND WILL NOT RETURN ON MONDAY...BUT TEMPERATURES WILL REMAIN ABOUT FIFTEEN DEGREES BELOW NORMAL AFTERNOON HIGHS. IDZ018-019-031-032-041815- SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- INCLUDING THE CITIES OF...STANLEY...CLAYTON...DRIGGS...DUBOIS... ISLAND PARK...ST. ANTHONY...EDIE SCHOOL...HAILEY...KETCHUM... SUN VALLEY...BELLEVUE...CAREY...ARCO...CHALLIS...MACKAY 159 PM MDT FRI SEP 3 2010 ...AUTUMN-LIKE WEATHER HEADED FOR THE CENTRAL IDAHO MOUNTAINS THIS LABOR DAY WEEKEND... A POWERFUL COLD FRONT WILL MOVE THROUGH THE CENTRAL IDAHO MOUNTAINS DURING THE DAY ON SATURDAY. AS IT DOES...WIND WILL INCREASE ON SATURDAY TO 20 TO 35 MPH WITH EVEN HIGHER GUSTS. THIS WILL MAKE MANY OUTDOOR ACTIVITIES HAZARDOUS...SUCH AS BOATING AND ROCK CLIMBING. THE STRONG WIND WILL ALSO INCREASE THE FIRE DANGER. WHILE THE COLD FRONT WILL BRING LITTLE PRECIPITATION...IT MAY ACTUALLY DEVELOP SOME LIGHT SNOW AT ELEVATIONS AS LOW AS 7500 FEET BY SATURDAY NIGHT. ON SUNDAY...WIND WILL ACTUALLY INTENSIFY...ESPECIALLY ALONG RIDGES AND MOUNTAIN TOPS. WIND OF 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED ON SUNDAY AFTERNOON. EXPECT AFTERNOON HIGHS ON SUNDAY TO BE 15 TO 25 DEGREES COLDER THAN THE SATURDAY AFTERNOON HIGH. FOR SUNDAY NIGHT...THE WIND WILL DIMINISH...ALLOWING TEMPERATURES TO FALL STRONGLY. EXPECT SOME PLACES TO HAVE OVERNIGHT LOWS IN THE TEENS AND TWENTIES...SUCH AS THE STANLEY AND COPPER BASINS. OVERNIGHT LOWS IN THE WOOD RIVER VALLEY...INCLUDING KETCHUM AND HAILEY...WILL BE IN THE THIRTIES. THE WIND WILL NOT RETURN ON MONDAY...BUT TEMPERATURES WILL REMAIN COOL. MESSICK
Nearby
Red Flag Warnings in Idaho, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.